Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 84, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 13, 2023, 5:57 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2023, 5:57 PM EDT (21:57 UTC)
- Expired
- Jul 13, 2023, 6:15 PM EDT
- In force
- 18 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 94 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2391 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416
WUUS52 KMFL 132157
SVRMFL
FLC011-099-132215-
/O.NEW.KMFL.SV.W.0084.230713T2157Z-230713T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
557 PM EDT Thu Jul 13 2023
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northern Broward County in southeastern Florida...
Southwestern Palm Beach County in southeastern Florida...
* Until 615 PM EDT.
* At 557 PM EDT, a severe thunderstorm was located over Holey Land
Wildlife Refuge, or 16 miles south of South Bay, and is nearly
stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Holey Land Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2632 8074 2651 8079 2660 8066 2651 8059
2635 8053 2633 8062
TIME...MOT...LOC 2157Z 249DEG 3KT 2644 8070
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:16 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 13, 3:16 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Miami FL
316 PM EDT Thu Jul 13 2023
...New SHORT TERM, LONG TERM, MARINE...
...Heat Advisory Through This Weekend All Of South Florida...
...Scattered To Numerous Thunderstorms Through This Weekend...
.SHORT TERM...
(Rest of today through Friday)
Issued at 312 PM EDT Thu Jul 13 2023
High pressure will move northward from the Gulf of Mexico into
the Southern Gulf coast states extending eastward across Northern
Florida. At the same time, the northern portion of a tropical wave
over the Central Caribbean sea will break off and move west
northwest and into the Bahamas. This will allow for the wind flow
to remain light from the southeast over South Florida keeping the
tropical moisture in place leading to scattered to numerous
showers and thunderstorms this afternoon and again Friday
afternoon along the sea breezes while moving slowly inland.
Highs will continue to warm up into the mid 90s over the metro areas
to the upper 90s over the interior areas this afternoon with dew
points remaining in the mid to upper 70s. This will keep the heat
indices in the 105 to 110 degree range with isolated areas
possibly getting up to around 113 degrees especially over the
interior areas.
Highs on Friday will be a little bit cooler than compare to this
afternoon with lower to mid 90s due to more cloud cover and storm
coverage. However, the dew points will be a little bit higher in the
upper 70s to near 80. This will keep the heat indices in the 105 to
110 range on Friday.
Lows tonight will also only get down to around 80 over metro areas
to mid to upper 70s over the interior areas. With the dew points
still in the mid to upper 70s, the heat indices over the metro areas
will remain mostly in the 90s during the overnight hours.
Therefore, the Heat Advisory will remain in place over South Florida
through Friday evening for all of South Florida.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 312 PM EDT Thu Jul 13 2023
On Friday, a tropical wave currently located over the eastern
Caribbean Sea will progress west- northwestward, potentially
reaching the Straits of Florida and Keys by Saturday. This system
will introduce ample moisture (PW values around 2.0"), leading to
increased shower and thunderstorm coverage during the Friday-
Saturday night timeframe. The sea breeze will play a significant
role, triggering afternoon convection along boundaries, with
showers and storms becoming more numerous across the interior and
western portions of South Florida due to southeasterly summertime
flow. Heavy downpours, gusty winds, and frequent lightning will be
the primary concerns associated with these storms over the
weekend.
As we move into Sunday through Tuesday, a surface anticyclone will
potentially strengthen over the western North Atlantic, causing the
associated ridge to shift north into our CWA. This could result in
the intensification of southeast breezes, which may slightly
alleviate the abnormally oppressive heat, especially in areas
experiencing storminess. However, these outcomes are still uncertain
and will be closely monitored. In the meantime, it is advised for
residents and visitors in South Florida to stay cool and hydrated as
hot and humid conditions persist. Afternoon highs are expected to
range from the low 90s along the coast to the mid 90s inland, with
heat index values reaching as high as 105 to 110 degrees. If these
trends continue, Heat Advisories may need to be extended into early
next week for portions of South Florida.
In summary, South Florida can expect unsettled weather with
increased shower and thunderstorm activity during the afternoons and
evenings throughout the forecast period. The combination of hot
temperatures, high humidity, and the potential for heavy downpours
warrants caution and heat safety measures.
&&
.AVIATION...
(12Z TAFS)
Issued at 701 AM EDT Thu Jul 13 2023
The winds will become southeast over the TAF sites today at 5 to
10 knots except for KAPF taf site where they will be southwest
between 18Z and 00Z today. There could be some showers between 16Z
and 18Z before thunderstorms develop in the area. Therefore, VCSH
between 16-18Z and then VCTS between 18-00Z at all of the TAF
sites. Ceiling and VIS in VFR except MVFR or IFR conditions with
showers and storms.
&&
.MARINE...
Issued at 312 PM EDT Thu Jul 13 2023
The winds will remain out of the southeast tonight through Friday
night before swinging to a south southwest direction for this
weekend. The wind speeds will remain at 10 knots or less through
this weekend. This will keep the seas at 2 feet or less in both the
Atlantic and Gulf waters of South Florida through this weekend.
Therefore, boating conditions looks good through this weekend
outside of any showers and thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 79 93 80 93 / 40 60 40 70
West Kendall 77 95 79 94 / 50 70 50 70
Opa-Locka 79 93 79 93 / 40 70 40 70
Homestead 77 92 79 92 / 50 60 50 70
Fort Lauderdale 78 92 79 91 / 40 60 40 70
N Ft Lauderdale 80 93 80 93 / 40 70 40 70
Pembroke Pines 79 93 79 93 / 40 70 40 70
West Palm Beach 78 93 79 93 / 40 70 30 80
Boca Raton 78 94 79 94 / 40 60 40 70
Naples 79 93 80 94 / 60 70 60 80
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 8 PM EDT Sunday for FLZ063-066>075-168-
172>174.
AM...None.
GM...None.
&&
SHORT TERM...BNB
LONG TERM....CMP
AVIATION...BNBHazardous weather outlook, Jul 13, 3:55 PM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 355 PM EDT Thu Jul 13 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 142000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 355 PM EDT Thu Jul 13 2023 ...Heat Advisory Continues Across all of South Florida... ...Scattered to Numerous Thunderstorms This Afternoon... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...This afternoon and tonight. Heat: A Heat Advisory remains in effect for all of South Florida through this evening. Peak heat index values of 105 to 110 degrees over the metro areas to 108 to 112 over the interior areas. Thunderstorms: Scattered to numerous showers and thunderstorms will develop across portions of South Florida this afternoon and evening. Biggest hazards with these will be heavy downpours, gusty winds and frequent cloud to ground lightning. The most likely chances of rainfall will be over Interior South Florida. Winds: A few winds gusts in excess of 50 mph will be possible with stronger storms especially over the interior areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat index values will remain high throughout the rest of the week and into the upcoming weekend. These values will range between 105 and 110 each afternoon and early evening with some localized areas having heat indices exceed 110 degrees. The chances of showers and thunderstorms will remain elevated through the rest of the week and into the upcoming weekend. A few of the thunderstorms could become strong and they could contain gusty winds and heavy downpours especially over the interior sections. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, Jul 13, 4:08 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Miami FL
408 PM EDT Thu Jul 13 2023
FLZ066-070-132045-
Hendry FL-Inland Collier County FL-
408 PM EDT Thu Jul 13 2023
...A strong thunderstorm will impact portions of north central
Collier and south central Hendry Counties through 445 PM EDT...
At 408 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 7 miles east of Immokalee, moving southeast at
5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Immokalee, Hendry Correctional, Bunker Hill and Sunniland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2641 8143 2649 8125 2632 8104 2621 8121
2616 8135
TIME...MOT...LOC 2008Z 322DEG 6KT 2638 8131
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SBSpecial weather statement, Jul 13, 4:31 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Miami FL
431 PM EDT Thu Jul 13 2023
FLZ063-066-067-132115-
Hendry FL-Inland Palm Beach County FL-Glades FL-
431 PM EDT Thu Jul 13 2023
...A strong thunderstorm will impact portions of northeastern Hendry
and south central Glades Counties through 515 PM EDT...
At 431 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Moore
Haven, moving southeast at 15 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and half inch
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Clewiston, Moore Haven, Montura, Devils Garden, Ortona, Harlem and
Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2685 8135 2689 8104 2658 8086 2650 8121
TIME...MOT...LOC 2031Z 335DEG 12KT 2675 8113
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CWCLocal storm report, Jul 13, 5:08 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
508 PM EDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Tstm Wnd Gst 7 W Clewiston 26.73N 81.05W
07/13/2023 M51 MPH Hendry FL AWOS
AWOS station K2IS 7 SSE Moore Haven reports
a wind gust of 51 mph in a strong
thunderstorm.
&&
CMPSpecial weather statement, Jul 13, 5:22 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Miami FL
522 PM EDT Thu Jul 13 2023
FLZ063-066-070-132145-
Hendry FL-Inland Collier County FL-Glades FL-
522 PM EDT Thu Jul 13 2023
...A strong thunderstorm will impact portions of northeastern Hendry
County through 545 PM EDT...
At 521 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 7 miles northwest of Devils Garden, or 8 miles
west of Montura, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Montura and Devils Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2671 8134 2679 8116 2664 8092 2646 8127
2661 8131
TIME...MOT...LOC 2121Z 335DEG 10KT 2668 8122
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CP/SBSpecial weather statement, Jul 13, 5:29 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
529 PM EDT Thu Jul 13 2023
FLZ066-067-070-071-132200-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
529 PM EDT Thu Jul 13 2023
...A strong thunderstorm will impact portions of east central
Collier, southeastern Hendry, northern Broward and southwestern Palm
Beach Counties through 600 PM EDT...
At 529 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Rotenberger Wildlife Refuge, or 24 miles south of Lake Harbor, moving
southeast at 15 mph.
HAZARD...Funnel clouds and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miccosukee Indian Reservation, Holey Land Wildlife Refuge, Big
Cypress Seminole Reservation, Miccosukee Service Plaza and
Rotenberger Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2641 8103 2653 8081 2630 8058 2611 8092
TIME...MOT...LOC 2129Z 324DEG 14KT 2634 8084
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWCSpecial weather statement, Jul 13, 5:50 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Miami FL
550 PM EDT Thu Jul 13 2023
FLZ067-071-132215-
Inland Broward County FL-Inland Palm Beach County FL-
550 PM EDT Thu Jul 13 2023
...A strong thunderstorm will impact portions of northern Broward and
southwestern Palm Beach Counties through 615 PM EDT...
At 550 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Holey Land Wildlife Refuge, or 17 miles
south of South Bay. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Holey Land Wildlife Refuge, Rotenberger Wildlife Refuge and
Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2654 8063 2642 8033 2628 8036 2625 8070
2633 8084 2643 8087
TIME...MOT...LOC 2150Z 044DEG 2KT 2643 8065
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:23 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Jul 13, 1:23 PM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Jul 13, 1:47 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Jul 13, 2:27 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jul 13, 2:31 PM EDT | Special Weather Statement | MFL | Monroe | 29 min |
| Jul 13, 3:10 PM EDT | Special Weather Statement | MFL | Collier | 50 min |
| Jul 13, 3:28 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Monroe | 17 min |
| Jul 13, 4:08 PM EDT | Special Weather Statement | MFL | Hendry | 37 min |
| Jul 13, 4:31 PM EDT | Special Weather Statement | MFL | Hendry | 44 min |
| Jul 13, 4:52 PM EDT | Areal Flood Advisory | MFL | Glades, Hendry | 113 min |
| Jul 13, 5:22 PM EDT | Special Weather Statement | MFL | Hendry | 23 min |
| Jul 13, 5:29 PM EDT | Special Weather Statement | MFL | Broward | 31 min |
| Jul 13, 5:50 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| Jul 13, 6:13 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Jul 13, 7:32 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Jul 13, 7:49 PM EDT | Special Marine Warning | MFL | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.